June 2004

|
Volume 16 Issue 6
Eptifibatide, a cyclic heptapeptide inhibitor of the platelet membrane glycoprotein (GP) IIb/IIIa receptor, reduces the incidence of ischemic complications when administered at the time of percutaneous coronary intervention (PC I).1 Major bleeding (m…
ABSTRACT: When dealing with acute coronary syndromes, the interventionists often go straight to balloon and stents, because they work quick and well in the majority of cases. However, it is not to forget that vigorous antithrombotic treatment is freq…
Iatrogenic damage to coronary arteries is a previously described, but uncommon, complication of mitral valve surgery. The circumflex artery, due to its anatomical proximity to the mitral valve annulus, is at particular risk for surgical trauma when m…
Case 1. A 40-year-old woman presented for elective posterior fossa craniectomy. She had a past history of headache, dizziness, diplopia, and transient ischaemic attacks. A diagnosis of Chiari type I malformation was made with magnetic resonance imagi…
ABSTRACT: We describe a 64-year-old male with severe hemophilia A (factor VIII-dependent), acute myocardial infarction (MI) and congestive heart failure (CHF) who underwent successful multi-vessel percutaneous coronary intervention (PCI). The patient…
Dear Readers, This issue of The Journal of Invasive Cardiology includes original research articles, case reports, case reports with brief literature reviews, and articles from the journal’s special sections “Electrophysiology Corner,” “Clinical Deci…
ABSTRACT: Spontaneous coronary artery dissection (SCAD) is a rare cause of coronary obstruction, usually affecting women in the childbearing age. Pathogenetic mechanisms are elusive, and optimal treatment is not established. We describe a case of spo…
ABSTRACT: We report the treatment of an acute myocardial infarction presenting late with thrombotic total occlusion of a saphenous vein graft. A novel approach was used to prevent microvascular obstruction and reperfusion injury, with a distal prote…
ICD treatment has been shown to be more effective than antiarrhythmic drugs in the prevention of sudden cardiac death, due to malignant ventricular arrhythmias.1 Despite recent advances in device technology, inappropriate therapy (antitachycardia pac…
A 41-year-old Asian woman presented with symptoms of palpitations, shortness of breath and chest heaviness on exertion. Transthoracic echocardiogram revealed severe asymmetrical hypertrophy (posterior wall thickness of 2 cm) and a significant septal…